Trees and Markov convexity

James R. Lee, Assaf Naor, Yuval Peres

Research output: Contribution to journalArticle

Abstract

We show that an infinite weighted tree admits a bi-Lipschitz embedding into Hilbert space if and only if it does not contain arbitrarily large complete binary trees with uniformly bounded distortion. We also introduce a new metric invariant called Markov convexity, and show how it can be used to compute the Euclidean distortion of any metric tree up to universal factors.

Original languageEnglish (US)
Pages (from-to)1609-1659
Number of pages51
JournalGeometric and Functional Analysis
Volume18
Issue number5
DOIs
StatePublished - Feb 2009

Keywords

  • Metric trees
  • Uniform convexity
  • bi-Lipschitz embeddings

ASJC Scopus subject areas

  • Analysis
  • Geometry and Topology

Fingerprint Dive into the research topics of 'Trees and Markov convexity'. Together they form a unique fingerprint.

  • Cite this